question-icon

What causes profuse sweating while on high blood pressure treatment?

default
Posted on Mon, 7 Jul 2014
Question: I'm taking the medication hydroclorothiazide for high blood pressure treatment,i sweat so bad my sheet is wet, arms and legs and face. what can i do to not sweat so much?
doctor
Answered by Dr. Lohit K (1 hour later)
Brief Answer:
Increase BMR / weakness/ blood glucose variation

Detailed Answer:
Hi,

I went through the query and understood your concern.

Profuse sweating may be a sign of variation of glucose level or hyperthyroidism or increased body metabolic rate(BMR). Even anemia can cause profuse sweating but is associated with weakness and will be sweating more during works.

So better to get tested for blood sugar level, fasting lipid profile, thyroid profile and complete blood count (CBC) once for diagnosis. If any variations, treating them will solve your problem.

For now continue hydroclorothiazide in morning hour and monitor your BP. Don't go to bed immediately after food, don't have coffee/tea/alcohol (if you drink) as they can increase BMR. These will help you.

I hope this information helps you. Feel free to ask if you have any further queries and I will be glad to answer them.

Wish you good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes profuse sweating while on high blood pressure treatment?

Brief Answer: Increase BMR / weakness/ blood glucose variation Detailed Answer: Hi, I went through the query and understood your concern. Profuse sweating may be a sign of variation of glucose level or hyperthyroidism or increased body metabolic rate(BMR). Even anemia can cause profuse sweating but is associated with weakness and will be sweating more during works. So better to get tested for blood sugar level, fasting lipid profile, thyroid profile and complete blood count (CBC) once for diagnosis. If any variations, treating them will solve your problem. For now continue hydroclorothiazide in morning hour and monitor your BP. Don't go to bed immediately after food, don't have coffee/tea/alcohol (if you drink) as they can increase BMR. These will help you. I hope this information helps you. Feel free to ask if you have any further queries and I will be glad to answer them. Wish you good health. Regards